Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 52, NWS Shreveport, LA

April 6, 2003Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 12:52 PM CDT for Harrison County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 12:52 PM CDT (17:52 UTC)
Expired
Apr 6, 2003, 1:45 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Harrison County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 10:30 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS54 KSHV 061752
SVRSHV
TXC203-061845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CDT SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS

* UNTIL 145 PM CDT

* AT 1252 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF WASKOM...OR
  ABOUT 9 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST AT 20 MPH.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 145 PM CDT.

LAT...LON 3270 9411 3247 9406 3234 9428 3244 9439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:20 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 6, 11:20 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT SUN APR 6 2003

UPDATED ZONES TO INCLUDE TORNADO WATCH AND UP POPS TO CONDITIONAL
IN ALL AREAS BUT SOUTHEAST. STORMS HAVE DEVELOPED AHEAD OF DRY LINE
IN NORTHEAST TEXAS AND ARE MOVING EASTWARD. THIS MAY NOT BE THE ONLY
ACTIVITY FOR THE DAY...WHICH WILL DEPEND ON PROGRESS OF THE DRY
LINE.  ATMOSPHERE EXTREMELY UNSTABLE...WITH STRONG WIND SHEAR.
TEMPS LOOKED OK FOR MOST PART...BUT WITH WARM FRONT STILL IN
NORTHERN PORTIONS OF CWA...WILL LOWER HIGHS JUST A BIT ACROSS
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.SHV...NONE.

14
Hazardous weather outlook, Apr 6, 12:00 PM CDT, 52 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE
EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN
AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE
HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF
NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON
MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA
THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 6, 9:08 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME
0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.

NWUS54 KSHV 061408 CCA
LSRSHV

PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME

0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.
Local storm report, Apr 6, 9:11 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME.

0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.

04
Local storm report, Apr 6, 9:25 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
0925 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    FARMERVILLE               LA   0.75 IN HAIL. REPORTED BY
04/06/03   UNION                          LAW ENFORCEMENT.

0855 AM    SWARTZ                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

20
Local storm report, Apr 6, 10:30 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    STRONG                    AR   1.00 IN HAIL. REPORTED BY
04/06/03   UNION                          GENERAL PUBLIC.

20
Special weather statement, Apr 6, 12:34 PM CDT, 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SUN APR 6 2003

...TORNADO WATCH IS IN EFFECT UNTIL 4 PM...

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4
PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO
SITUATION.

STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS
AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE
SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE
AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND
NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER
WARNINGS.
Local storm report, Apr 6, 12:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    RICHWOOD                    LA   0.88 IN HAIL. REPORTED
04/06/03   OUACHITA                         BY LAW ENFORCEMENT.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:58 PM CSTSevere Thunderstorm WarningSHVFranklin62 min
Apr 6, 12:27 AM CSTSevere Thunderstorm WarningSHVTitus63 min
Apr 6, 12:46 AM CSTSevere Thunderstorm WarningSHVRed River59 min
Apr 6, 1:05 AM CSTSevere Thunderstorm WarningSHVFranklin115 min
Apr 6, 1:31 AM CSTSevere Thunderstorm WarningSHVTitus119 min
Apr 6, 12:52 PM CDTTornado WarningSHVRusk38 min
Apr 6, 1:17 PM CDTTornado WarningSHVPanola43 min
Apr 6, 3:39 PM CDTTornado WarningSHVAngelina, Nacogdoches51 min
Apr 6, 4:26 PM CDTSevere Thunderstorm WarningSHVSan Augustine49 min
Apr 6, 4:48 PM CDTSevere Thunderstorm WarningSHVShelby42 min
Apr 6, 4:57 PM CDTSevere Thunderstorm WarningSHVSabine48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.